The Lupus Forum banner

1 - 15 of 15 Posts

·
Registered
Joined
·
22 Posts
Discussion Starter · #1 ·
Hi ladies...

Don't know if I mentioned it earlier, but due to the 2nd Dr not thinking I have MCTD I was weaned off the cortisone completely.. since the dose became lower and now is gone, I have gotten worse.

The past few days have been terrible, suddenly that "hit over the head" exhaustion returned (as opposed to just being tired), chest pains becoming stronger and more regular, the muscle exhaustion, joint pain, very itchy skin, eye "infection", incredibly swollen glands, sore throat, hair falling out even more, and now tonight I have noticed red spots over my legs.. yesterday I noticed one on my pinky finger and today all these other ones on my legs. I can't turn my body to try look for others on torso etc due to the pain.

Has anyone else had these small red spots on their body?

I am also bruising so much. I don't even remember banging myself anywhere, yet I am covered in small bruises mainly on my legs/hips...

I think whatever is going on has flared up my gyno probs aswell, as since yesterday I am suffering stabbing pain in my ovary area, where I can't walk/move.... I have PCO but my estrogen is "suppressed" so have not suffered any cysts or burst cysts since Jan 2001 (apart from during my IVF'S)..... whatever it is is a total b*tch (sorry for bad language!), it is nasty and seems to affect everything!!! aarrrggghhhhhhh!:worried:

Any insight would be very much appreciated. I am feeling like total cr*p:sad:

thankyou again xox
 

·
Registered
Joined
·
22 Posts
Discussion Starter · #2 ·
since I posted above, my skin is becoming even more itchy, and I am finding these little red "blisters" everywhere! They seem to have a slight rash around them... what is this??
 

·
Registered
Joined
·
22 Posts
Discussion Starter · #3 ·
ok, now I feel like an idiot for posting, after post etc.. sorry!

The rash itself is not itchy, just my skin.... just realised that.. lol..
 

·
Registered
Joined
·
4,444 Posts
Honestly, I have no idea but you have my full sympathy having just come out of an itchy red area/rash myself! In my case, I've now deduced it was 5th disease aka parvovirus b19 aka slapped cheek (as my daughter had a much more obvious case of it and she came down with it after me). For her though, despite looking worse, she acts perfectly fine! Thankfully ;)

There are a lot of possibilties for the itchies/rash. I have placed a call into my doctor requesting a call back for my specific situation to see if I should come in or not and am awaiting a return call now. I had previously thought it was chilblains, and maybe part of it was. There are a lot of options and if you aren't sure and these symptoms continue then I'd just head straight into a doctor's office in your shoes.

Best wishes for itch free days soon. :)
 

·
Registered
Joined
·
40 Posts
Hey Maia, sorry to hear you're suffering so much right now.:( The tiny red spots coild be purpura?spontaneous bleeding under the skin from low platelet count. I've had this condition before,thrombocytopenia,and the spots first showed up on my legs... I hope you get more advice soon and feel better.
 

·
Registered
Joined
·
4,583 Posts
Hi Milissa, I would call your GP and ask for a referral to be seen by a different Rheumy, since the other one did not do quite right by you.
Write down all your symptoms, so you will be ready.
Best of luck.
 

·
Registered
Joined
·
2,661 Posts
Hi,

I'd like to second the suggestion that it might be purpura or petechia, and could be realted to the bruising, and a sign of low platelets. This is potentialy very serious, and you should get checked out soon.

It needs to be seen and evaluated. You never know - it may help clarify and confirm your diagnosis.

If you can't get in to see your rheumy quickly, I'd even go so far as to say go to the emergency center/ A&E and insist you get seen.

Let us know how you are getting on,

X C X
 

·
Registered
Joined
·
301 Posts
Hi

How quickly were you weaned off the steroids? If it was too quick you could have an adrenal crisis. In any case, as others have suggested, you should see a doctor soonest.

Thinking of you.

Judi xx
 

·
Registered
Joined
·
22 Posts
Discussion Starter · #9 ·
Thanks everyone,

I was weaned off the cortisone by alternating between one dose one day and a dose of 2.5mg lower the next, over a two week period.. then stay on that lower dose for a week, then do the same as above again...

I have noticed some more of these tiny red spots (they are not "blistery" anymore, just small and red) on my neck and throat, and one on my face now.

If I just go to my GP, what tests should I ask her to do? Just platelets? Should I ask her to also do my ANA again? When I was still feeling ok on the cortisone, it had dropped from 1:2560 to 1:320 (this was in mid Jan).

How can this be dangerous?

Is dizziness also a thing with Lupus? I seem to be getting it more and more the past few days, and for 2 days now I am constantly freezing. Also, one toenail has turned black. I don't remember hurting it in any way.

I'm so sorry for all the questions, but I am so frustrated and confused, and getting a bit worried that by the time I get an appt in the Frankfurt clinic, some serious damage may be done.

I hate feeling like a hypochondriac.. i went through so much of "it is in your head" a very long time ago before all my gyno issues were finally diagnosed.. I will never forget how demeaning that feels, or how paranoid it makes you feel.

I appreciate so very much all the advice and time you have taken to answer my posts, thankyou!

Melissa
 

·
Registered
Joined
·
301 Posts
Sorry to harp on about the steroids but that drop was quite quick if you have been on them a long time at a dose higher than 10mg/day. I would have expected no more that 0.5mg drop per week, slower in some cases.

Too fast a withdrawal and the adrenal glands don't "wake up" to produce the natural cortisol and this can lead to a crisis.

I'm sure your doctor gave you good instructions but everyone is different in their reaction to drugs. (I developed Cushing's syndrome on 20mg/day after only a couple of weeks being on prednisilone).

As you seem to be getting a bit worse, push for an appointment or as someone else has suggested, go to A&E.

Hope you get sorted soonest.

Love Judi xx
 

·
Registered
Joined
·
15,684 Posts
Hi melissa you sound in a terrible state right now :hugbetter:

What dosage of Pred were you on before? You were on it for 3 months is that correct?

Aside from that issue, it seems with the symptoms and discomfort you are having now you need to be seen sooner rather than later. Is it possible for you to go and see that last Rheumy at short notice or even get in to see the new Rheumy quite quickly so they can check you out whilst you have these symptoms.

At the very least you need to go and see your GP (maybe she can organise to get you in sooner once she sees what's going on). It will certainly make her sit up and take notice and maybe push for an earlier appt. I would ask for her to at least do the ANA test again and a full blood count which should include platelets.

Oh and just a tip that may help you get armed for your Rheumy appt. I would take pics of your spots and rashes in full flare. Sometimes a picture is worth a thousand words as far as symptoms go when being investigated.

love
Lily
 

·
Registered
Joined
·
22 Posts
Discussion Starter · #12 ·
thankyou,

I was on the cortisone for 4 months. I also noticed last week that the whites of my eyes were a bit yellowish, and my actual eyeball hurts. This has happened before wher my eye feels like it has been hurt and bruised, and is really quite red now.

Thankyou all again, and I will go see my GP for some blood tests. I feel a bit stupid about going to the hospital, and from experience, they will keep me in, and it is hard to escape!!

Hope you are all having a pain-free day :)
Melissa,
 

·
Registered
Joined
·
22 Posts
Discussion Starter · #13 ·
Sorry, the dose was 35mg, but had to be lowered due to the incredible effect it had on my heart (not a good effect). As it got lower, I got worse.
 

·
Registered
Joined
·
22 Posts
Discussion Starter · #14 ·
lily...

I actually did think of taking photo's, as the 2nd rheumy did not believe I had MCTD due to my test results and not seeing any symptoms (which I didn't have while on the cortisone).. thanks, and I am now photographing everything on my i-phone so I have them with me always!

Could this possible adrenal condition from coming off cortisone too fast cause the heart to beat rapidly? As from last night the intense headaches started again too....

I will try get in asap to see my GP (not open Saturdays will call Mon morning)

xox
 

·
Registered
Joined
·
301 Posts
Melissa

I think you shouldn't wait until Monday. You have so much going on that needs looking into.

I am not a doctor and I have no medical qualifications but if I was in your position I would get to hospital, just to be on the safe side.

Thinking of you and sending mega hugs.

Love Judi xx
 
1 - 15 of 15 Posts
Top